New Mexico, 2006Flash Flood in New Mexico, July 27, 2006
July 27, 2006 · NWS ABQ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 27, 1:35 PM MST, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 27, 1:35 PM MST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT THU JUL 27 2006
.DISCUSSION...ANOTHER VERY ACTIVE DAY ACROSS NM...SO THIS WILL BE A
RATHER SHORT AND SWEET AFD. AM CONCERNED ABOUT A COUPLE OF FEATURES
ACROSS THE STATE ATTM. AN UPR LVL S/WV IS DROPPING SOUTH FROM CO INTO
NRN NM. THIS IS ENHANCING THE PRECIP ACROSS THE NORTHERN HALF OF THE
STATE...DUE TO BETTER DYNAMICS AND PERHAPS EVEN A SLIGHTLY COOLER
POOL OF AIR ALOFT. WILL HAVE TO WATCH THIS WITH CARE...AS THIS WILL
LIKELY RESULT IN THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL AS THIS
UPR LVL FEATURE CROSSES INTO THE STATE OVER THE NEXT FEW HOURS. VERY
LIKELY THAT MANY THUNDERSTORMS WILL PRODUCE ONE TO TWO INCHES PER
HOUR. THE OTHER FEATURE THAT IS WORTH NOTICING IS ANOTHER CYCLONIC
ROTATION OVER SERN NM. THIS IS VERY EVIDENT IN THE RADAR PIX AND EVEN
ON THE WTR VPR PIX. THIS WILL LIKELY ENHANCE RAINFALL ACROSS THE
SOUTHEAST PLAINS AND SOUTHCENTRAL MOUNTAINS. AS A RESULT HAVE
INCREASE POPS ACROSS THE SOUTHEAST AND ACROSS THE NORTHWEST.
ELSEWHERE...HAVE LEFT POPS MOSTLY UNCHANGED FROM THIS MORNING/S
FORECAST.
BEYOND TODAY...TOMORROW WILL MOSTLY LIKELY BE ANOTHER VERY ACTIVE DAY
WITH ABUNDANT MOISTURE REMAINING IN THE STATE. HAVE MENTIONED IN THE
ZONES THE MENTION OF VERY HEAVY RAINFALL THROUGH FRIDAY NIGHT. FOR
THE REMAINDER OF THE FORECAST...NO MAJOR CHANGES AS NM WILL CONTINUE
TO RECYCLE THE MOISTURE.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 66 94 65 96 / 20 20 20 20
GALLUP.......................... 59 88 57 87 / 30 30 30 30
GRANTS.......................... 58 85 56 85 / 40 40 30 30
GLENWOOD........................ 61 89 61 90 / 40 60 40 30
CHAMA........................... 49 81 48 81 / 20 30 30 30
LOS ALAMOS...................... 55 82 53 85 / 40 40 30 20
RED RIVER....................... 44 73 44 74 / 30 30 30 20
TAOS............................ 51 79 50 84 / 30 30 30 20
SANTA FE........................ 56 81 54 85 / 40 60 30 20
SANTA FE AIRPORT................ 58 83 57 86 / 40 40 30 20
ESPANOLA........................ 57 85 55 88 / 40 30 30 20
ALBUQUERQUE HEIGHTS............. 67 85 66 89 / 40 40 40 20
ALBUQUERQUE VALLEY.............. 62 87 61 90 / 50 40 40 20
ALBUQUERQUE FOOTHILLS........... 65 84 63 87 / 50 40 30 20
ALBUQUERQUE WEST MESA........... 64 87 64 91 / 50 40 40 20
SOCORRO......................... 65 89 63 91 / 50 40 30 20
SANDIA PARK/CEDAR CREST......... 60 79 60 81 / 40 50 40 20
MORIARTY/ESTANCIA............... 56 85 55 86 / 40 40 30 20
CARRIZOZO....................... 61 89 60 89 / 50 50 40 20
RUIDOSO......................... 56 84 56 81 / 50 50 50 30
RATON........................... 54 81 53 84 / 20 20 20 10
LAS VEGAS....................... 53 79 51 83 / 40 40 30 20
ROY............................. 60 83 58 84 / 20 30 20 10
CLAYTON......................... 64 87 63 88 / 20 20 20 10
SANTA ROSA...................... 61 89 62 91 / 50 40 40 10
TUCUMCARI....................... 66 90 65 91 / 30 30 20 10
FORT SUMNER..................... 67 90 67 90 / 50 50 50 10
CLOVIS.......................... 67 90 67 90 / 30 30 30 10
PORTALES........................ 67 90 66 90 / 30 20 30 10
ROSWELL......................... 70 93 69 93 / 40 30 30 10
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
16
Hazardous weather outlook, Jul 27, 5:00 AM MST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU JUL 27 2006
NMZ001>021-026-281200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT THU JUL 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
THUNDERSTORMS MAY PRODUCE HEAVY RAINS WHICH COULD LEAD TO LOCALIZED
FLOODING. STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO PEA OR DIME
SIZE...WIND GUSTS TO AROUND 40 MPH AND OCCASIONAL CLOUD TO GROUND
LIGHTNING.
.DAYS TWO THROUGH SEVEN...
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.
HOWEVER...HEAVY THUNDERSTORM RAINS MAY RESULT IN LOCALIZED FLOODING.
REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 27, 3:28 PM MST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
428 PM MDT THU JUL 27 2006
NMZ002-003-009-010-272300-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS
INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS-UPPER RIO GRANDE VALLEY-
428 PM MDT THU JUL 27 2006
...A LINE OF STRONG THUNDERSTORMS MOVING INTO RIO RANCHO AND
ALBUQUERQUE...
AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF A STRONG THUNDERSTORMS IN SOUTHERN SANDOVAL COUNTY MOVING
TOWARD RIO RANCHO AND ALBUQUERQUE. FROM 430 PM UNTIL AT LEAST 530 PM
THESE THUNDERSTORMS WILL MOVE THROUGH THE METRO AREA WITH WINDS UP
TO 50 MPH...MORE THAN ONE INCH OF RAIN IN LESS THAN ONE HOUR AND
HAIL UP TO ONE HALF INCH IN DIAMETER. ARROYOS AND LOW WATER
CROSSINGS WILL QUICKLY FILL TO DANGEROUS LEVELS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALAMEDA...ALGODONES...
CARNUEL...CORRALES...LOS RANCHOS DE ALBUQUERQUE AND NORTH VALLEY.
44
Special weather statement, Jul 27, 3:54 PM MST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 PM MDT THU JUL 27 2006
NMZ011-272330-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
454 PM MDT THU JUL 27 2006
...STRONG THUNDERSTORM MOVING THROUGH NORTHWEST LINCOLN COUNTY...
AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES SOUTHWEST OF GRAN
QUIVIRA. MOVEMENT WAS SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORTHWEST LINCOLN COUNTY.
THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.
DPORTER
Special weather statement, Jul 27, 3:54 PM MST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 PM MDT THU JUL 27 2006
NMZ011-272330-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
454 PM MDT THU JUL 27 2006
...STRONG THUNDERSTORM MOVING THROUGH NORTHEAST SOCORRO COUNTY...
AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES SOUTHWEST OF GRAN
QUIVIRA. MOVEMENT WAS SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORTHEAST SOCORRO COUNTY.
THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.
DPORTER
Special weather statement, Jul 27, 4:18 PM MST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 PM MDT THU JUL 27 2006
NMZ009-010-280000-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-
518 PM MDT THU JUL 27 2006
...LINE OF STRONG THUNDERSTORMS MOVING THROUGH CENTRAL AND
EASTERN VALENCIA COUNTY...
AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH...MORE THAN ONE INCH OF RAIN IN LESS THAN AN HOUR AND HAIL UP TO
ONE HALF INCH IN DIAMETER NEAR LOS LUNAS. MOVEMENT WAS SOUTHEAST AT
10 TO 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ADELINO...BOSQUE
FARMS...ISLETA PUEBLO...JARALES...LOS CHAVEZ AND LOS
TRUJILLOS-GABALDON.
THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR
WARNINGS.
44
Local storm report, Jul 27, 4:42 PM MST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
542 PM MDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM FLASH FLOOD RIBERA 35.37N 105.45W
07/27/2006 SAN MIGUEL NM LAW ENFORCEMENT
CAR WASHED OFF HANA ROAD NEAR RIBERA. INJURIES UNKNOWN.
&&
44Local storm report, Jul 27, 5:06 PM MST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
606 PM MDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD RIBERA 35.37N 105.45W
07/27/2006 SAN MIGUEL NM LAW ENFORCEMENT
PECOS RIVER FLOWED OVER STATE HIGHWAY 3 AT MILE MARKER 69
&&
44Flash Flood, Catron
- When
- July 27, 6:10 PM MST to 6:40 PM MST
- Where
- Catron County, Cruzville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.915, -108.405 (the zone’s center; the record gives no point)
Highway 12 between Cruzville and Apache Creek had 1 to 2 feet of fast moving water running over the roadway during heavy rain.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Ohio, July 27 to 31, 20061 death · $361 million · 8 events
- Flash Flooding and Damaging Winds in Wisconsin, July 27, 20061 injured · $14 million · 61 kt wind · 17 events
- Heat in Texas, July 27, 20061 death · 1 event
- Lightning Strike in Louisiana, July 27, 20061 death · 1 event
- Flash Flooding and Flooding in Illinois, July 27, 2006$3.8 million · 55 kt wind · 23 events
- Flash Flooding in Pennsylvania, July 27 to 28, 2006$1.8 million · 2 events
- Tornadoes and Hail in Minnesota, July 27, 2006$82,000 · F1 · 33 events
- Lightning Strike in Florida, July 27, 2006$300,000 · 1 event
- Damaging Wind in Georgia, July 27, 2006$250,000 · 55 kt wind · 1 event
- Flash Flood in Arkansas, July 27, 2006$250,000 · 1 event
- Damaging Wind and Lightning Strike in Maryland, July 27, 20065 injured · $30,000 · 50 kt wind · 2 events
- Damaging Winds and Lightning Strike in Oklahoma, July 27, 20067 injured · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522961.